MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE II UNSHIELDED 14V PATIENT CABLE; VENTRICULAR (ASSISST) BYPASS

THORATEC CORPORATION HEARTMATE II UNSHIELDED 14V PATIENT CABLE; VENTRICULAR (ASSISST) BYPASS
Model Number 10002010
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the pins on the inside of ungrounded patient cable broke.Patient was placed on batteries.No further information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of broken pins inside the unshielded patient cable was not confirmed as the patient cable was not returned for evaluation.Multiple requests for additional information were made to determine if the patient cable would be returned for evaluation; however, no response was received.The root cause of the reported event could not be conclusively determined through this analysis.The reported event and subsequent investigation do not indicate an issue with the manufacture of the product.Heartmate ii patient handbook section 3 ¿powering the system¿ provides information about the various ways to power the heartmate ii lvas, including how to use the power module and how to power module patient cable to a system controller.This section states ¿when connecting power cable connectors, do not try to join them together without first aligning the half circles inside the connectors.Joining together misaligned power cable connectors may damage them.¿ heartmate ii patient handbook section 10 ¿safety checklists¿ provides checklists to assist the patient in performing routine maintenance of the heartmate ii lvad, including inspecting the power module patient cable connector pins and sockets for dirt, grease, or damage.Heartmate ii patient handbook and heartmate ii instructions for use (ifu) caution users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE II UNSHIELDED 14V PATIENT CABLE
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 95488
MDR Report Key9794176
Report Number2916596-2020-00888
Device Sequence Number14007157
Product Code DSQ
UDI-Device Identifier00813024011903
UDI-Public00813024011903
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number10002010
Device Catalogue Number10002010
Device Lot Number6727916
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/13/2020
Supplement Date Received by Manufacturer03/18/2020
05/08/2020
Initial Report FDA Received Date03/05/2020
Supplement Report FDA Received Date03/23/2020
05/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight91